MAUDE Adverse Event Report: EDWARDS LIFE SCIENCES FORE-SIGHT ELITE MONITOR; OXIMETER, TISSUE SATURATION

EDWARDS LIFE SCIENCES FORE-SIGHT ELITE MONITOR; OXIMETER, TISSUE SATURATION
Model Number 01-06-3000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Low Oxygen Saturation (2477)
Date of Event 06/05/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
The device evaluation is anticipated.However, the complaint cannot be confirmed without the completion of a product evaluation.A supplemental report will be forthcoming when the investigation is completed.A device history record review was performed, and no related non-conformances were found.No escalation is required.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as a part of the monthly review.
 
Event or Problem Description
During use of a foresight elite monitor, a 15-year-old male patient was declared brain dead following an open-heart surgery for replacement of pulmonary valve replacement and pfo closure.Per the logs, the foresight elite monitor displayed significant drops in tissue oxygen saturation.It is suspected that that the alarm volume was set to whisper during the case.The facility stated that the surgeon was unaware of the low tissue oxygen saturation (sto2) values during the case.The facility does not suspect a product malfunction.
 
Additional Manufacturer Narrative
A product evaluation was performed at the customer site to assess the functionality and integrity of the foresight elite monitor and pre-amp cables.In addition, the analysis also included a review of the monitor's case data log for the reported event.The product investigation and the case data log analysis concluded that the monitor and the two pre-amp cables used in the complaint case functioned as intended.The monitor passed all testing including an alarm volume test.The alarm volume test was performed measuring the alarm audio volume three times for all alarm levels using a calibrated sound level meter.Monitor case data log analysis: system triggered low and high sto2 alarms according to the user settings.It was confirmed that values were displayed for up to four channels every two seconds.Four body locations were monitored: left and right cerebral, left and right flank muscles.As defined in the user manual, multiple informational alarms, and medium and low priority alarms occurred.The sto2 alarm limits (%) were set by the user.It was concluded that there was no product nonconformance.The device alarmed as intended.

Brand Name
FORE-SIGHT ELITE MONITOR
Common Device Name
OXIMETER, TISSUE SATURATION
Manufacturer (Section D)
EDWARDS LIFE SCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
samantha eveleigh
17200 laguna canyon rd
irvine, CA 92618
MDR Report Key22366674
Report Number2015691-2025-05308
Device Sequence Number9582757
Product Code MUD
UDI-Device Identifier10609538630009
UDI-Public(01)10609538630009(11)190627
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K143675
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number01-06-3000
Device Catalogue Number01-06-3000
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2025
Supplement Date Received by Manufacturer08/15/2025
Initial Report FDA Received Date06/30/2025
Supplement Report FDA Received Date09/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/27/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age15 YR
Patient SexMale